Open Access
Translator Disclaimer
December 2008 Polynomial parametrization of the solutions of diophantine equations of genus 0
Sophie Frisch, Günter Lettl
Funct. Approx. Comment. Math. 39(2): 205-209 (December 2008). DOI: 10.7169/facm/1229696571

Abstract

Let $f \in \mathbb{Z}[X,Y,Z]$ be a non-constant, absolutely irreducible, homogeneous polynomial with integer coefficients, such that the projective curve given by $f=0$ has a~function field isomorphic to the rational function field $\mathbb{Q} (T)$. We show that all integral solutions of the Diophantine equation $f=0$ (up to those corresponding to some singular points) can be parametrized by a single triple of integer-valued polynomials. In general, it is not possible to parametrize this set of solutions by a~single triple of polynomials with integer coefficients.

Citation

Download Citation

Sophie Frisch. Günter Lettl. "Polynomial parametrization of the solutions of diophantine equations of genus 0." Funct. Approx. Comment. Math. 39 (2) 205 - 209, December 2008. https://doi.org/10.7169/facm/1229696571

Information

Published: December 2008
First available in Project Euclid: 19 December 2008

zbMATH: 1214.11043
MathSciNet: MR2490736
Digital Object Identifier: 10.7169/facm/1229696571

Subjects:
Primary: 11D85
Secondary: 11D41 , 13F20 , 14H05

Keywords: Diophantine equation , integer-valued polynomial , polynomial parametrization , resultant

Rights: Copyright © 2008 Adam Mickiewicz University

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.39 • No. 2 • December 2008
Back to Top